how can I handle this from taking the doxycycline
Sounds like you might be developing a Candida or "yeast" infection. This is quite common in women on antibiotic therapy and is characterized by a thick cottage cheese like discharge with intense itching. If this is the first time you have ever had this you should talk to your primary care doctor or your GYN and let them know your symptoms and that you have been on antibiotic therapy. Antibiotics are designed to kill bacteria. We women have good bacterias in our vagina to keep bad organisms in check, like Candida, but antibiotics cannot distinguish between the "good" organism and the "bad" ones. It just kills them all which allows organisms unaffected by antibiotics overgrow. There are many treatments for Candida, some available OTC but if this is your first infection you need to get a confirmed diagnosis from your Dr prior to treatment because there are other infections with similar symptoms and they wont respond to treatment for Candida so you want to be sure to get a definite diagnosis. He/She may suggest an OTC treatment but might also give you a prescription form. Diflucan is popular because it is a pill form and less messy than the OTC creams and suppositories. What ever you do, do not douche unless your Dr tells you to. Most standard OTC douches will just make things worse. Try to keep the perineal area clean and dry and wear cotton panties or at least cotton crotch. You can buy an OTC product for exterior itching and use as directed until you can see your Dr. He might go ahead and treat you right away or he may have you wait until you finish antibiotic therapy or he might treat you now then treat you again after you finish antibiotics. Another thing that can help to keep up good bacteria flora is to eat live culture yogurts or take probiotics (Culturelle is a good one). Probiotics can be found in the pharmacy oe in health food stores. Be sure you get one with live cultures. Using probiotics during antibiotic therapy can replenish the "good" bacterias that are killed off by antibiotics and prevent the "bad" ones from taking over causing unpleasant symptoms. Probiotics taken internally can also help with antibiotic induced diarrhea for the same reason.
- Doxycycline Information for Consumers
- Doxycycline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxycycline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Doxycycline - TAKING 200MG DAILY FOR ROSEA AFTER16MO.HAVE ITCHING ON NECK/SCALP/ARMS/WAISTLINE . DR?
Posted 19 Jan 2012 • 1 answer
MetroGel-Vaginal - Itching in labia minora and a yellow discharge with a odor, but no irritation or?
Posted 4 Mar 2015 • 1 answer
Posted 12 Mar 2015 • 2 answers
Posted 25 Mar 2015 • 1 answer
Posted 25 Dec 2015 • 1 answer